Jump to content

Switching meds


Cent

Recommended Posts

I’m in school right now and I’ve got that familiar feeling of a ton of bricks weighing down my spirit. I’m switching from selexa to Zoloft while continuing to take bupropion. I feel like absolute garbage. Usually when I take a new med it works for the first weekish that I take it and then gets iffy but this has had the least amount of time in between. I can’t help but think about how much life sucks and my old issues with gender and self images are creeping back up. This sucks.

Link to comment
Share on other sites

I can't comment on the antidepressants because I never used them.

However I can comment on the ton of bricks metaphor.

Depression has a metaphorical nature.

We use various but similar metaphors to describe depression.

The ton of bricks can be useful.

Bricks are man- made objects that are all yours to do anything you want with them.

I would try to toss the metaphorical bricks into the always there metaphorical abyss.

My approach is to be as clever as possible with any and all metaphors we invoke.

Personally I prefer a cave metaphor for my depression because of the many useful implications.

With clever strategies depression can be manageable.

Anyway maybe this can be food for thought.

 

 

Link to comment
Share on other sites

19 hours ago, DepressedBadass said:

Zoloft made my suicidal thoughts far worse. I take Cymbalta now and it helps a lot more. But Buproprion also helps I feel. Maybe just a higher does of the Buproprion?

I already take two doses of bupropion per day and I know it works for me. We’re just trying to find a supplementary to take me from 70% ok to over 90%. I hope i start to feel the effects soon so I can judge whether or not I should keep taking this stuff.

Link to comment
Share on other sites

The first week or two on a new medication or any new treatment is when we're most susceptible to placebo effect or novelty effect. While it takes 4-6 weeks for a new medication to demonstrate its efficacy or not, we usually get the side effects much sooner. It ain't fair but it's how it is. 

I'm sorry to hear you're suffering. Let us help if we can. Those old issues you mentioned, like familiar voices in your head? It may help to get them out here where we can support you by confronting them together.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...